MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030807L
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a video-assisted thoracic surgery (vats) wedge resection, the second unit was used and the tissue was clamped but not completely severed by the scalpel.It was reported that the scalpel was bent.Another stapler was used to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of one device.Nicks were observed on the knife blade and the knife blade was received severely bent.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Replication of the observed damage may occur if the instrument is applied over an obstruction.The instructions for use also states: when positioning the instrument on the application site ensure that no obstructions such as previously clips are incorporated into the instrument jaws.Firing over an obstruction may result in improperly formed staples.Improperly formed staples may result in leakage or disruption of the staple line.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
MULTIFIRE ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8441916
Report Number2647580-2019-01517
Device Sequence Number1104583
Product Code GDW
UDI-Device Identifier10884523003772
UDI-Public10884523003772
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K900129
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number030807L
Device Catalogue Number030807L
Device Lot NumberP8E1452MX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight81